Show simple item record

dc.contributor.authorLEE, M. J.
dc.contributor.authorVELLA, Frank
dc.identifier.citationJournal of Econometrics, 2006, 130, 2, 235-252
dc.description.abstractWe propose a semi-parametric least-squares estimator for a censored-selection (type 3 tobit) model under the mean independence of the outcome equation error u from the regressors given the selection indicator and its error term epsilon. This assumption is relatively weak in comparison to alternative estimators for this model and allows certain unknown forms of heteroskedasticity, an asymmetric error distribution, and an arbitrary relationship between the u and epsilon. The estimator requires only one-dimensional smoothing on the estimate of epsilon. We generalize the estimator to allow for an endogenous regressor whose equation contains an error omega related to it and discuss how this latter procedure can be adapted to two-wave panel censored-selection models with double selection indicators. In general, each additional endogeneity problem can be controlled for with an extra dimensional smoothing on the residual for the endogencity-origin error term. Our proposed estimators are root N-consistent and asymptotically normal. An empirical example based on estimating a wage equation for Australian female youth is provided to illustrate our approach. (c) 2005 Elsevier B.V. All rights reserved.
dc.publisherElsevier Science Sa
dc.subjectcensored model
dc.subjectselection problem
dc.subjecttype 3 tobit
dc.subjectpanel data
dc.titleA Semi-Parametric Estimator for Censored Selection Models with Endogeneity
dc.neeo.contributorLEE|M. J.|aut|

Files in this item


There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record